MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-419
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been 1 other similar events for the reported lot that relate to the same device/patient, an evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5571-s-050; triathlon stem extender 50mm; lot# hv62wx.Cat# 6704-0-510; md vit slv and 2.0mm homog cbl; lot# 79542302.Cat# 5512-f-402 tri ts femur sz4 right; lot# go93h.Cat# 5560-s-312; triathlon cemented stem-12mm x 150mm; lot# 0080703e.Cat# 5542-a-402 triathlon femoral distal augment 15mm - size 4 right; lot# byz4t.Cat # 5549-a-642; triathlonctrfemconeaug sz3&4r; lot# km3m.Cat# 5542-a-402; triathlon femoral distal augment 15mm - size 4 right: lot# wgw3.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
Patient reported a 1st stage right knee revision due to infection where all stryker parts were removed and an antibiotic spacer implanted.Patient had a 2nd stage revision in (b)(6) 2022 where the spacer was removed and competitor product was implanted.
 
Additional Manufacturer Narrative
Correction: d4, g4, h4:catalog number and lot code was updated after initial mdr was submitted: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: the records were not entirely complete, and no dated or sequential radiographs were provided for review.The patient had a primary knee performed and just over 6 months later had an arthroscopy for the it band and patellar tilt.The records gapped until 2012, when after having pain, the patient had a revision for a loose femur.She did well initially, but 1 ½ years later was seen for pain and instability and ultimately underwent an arthroscopy after an aspiration showed metal stained fluid.She then underwent revision of the femur, and it was found that she had broken the femoral stem at the junction with the threads.It was commented that the failure could represent corrosion.The revision became infected and she underwent a wash out and polyethylene exchange 6 months later.No records were provided for the later claims of another extensor mechanism disruption and revision and/or two stage revision thereafter.No additional materials were presented for review.Event confirmation: two arthroscopy procedures can be confirmed.A revision for a loose femur can be confirmed.A second revision for a loose femur and fracture of a femoral stem can be confirmed.The reason for the stem fracture cannot be confirmed.The two staged revision to competitor components cannot be confirmed.Root cause: the root cause for arthroscopy #1 was anterior knee pain, it band tendonitis and patellar tilt.The cause of the first femoral revision was loosening but a root cause cannot be attributed.The root cause of the second arthroscopy was pain and swelling and presence of metallic debris in aspirated fluid.The root cause of the metal stained fluid was motion at a fractured femoral stem.The root cause of the second revision was femoral loosening and a fractured femoral stem.The root cause of the stem fracture cannot be determined.The root cause of the last procedure, wash out and polyethylene revision, was infection.The root cause of the two stage revision which was not documented would presumed to be infection." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.A review of the provided medical records by a clinical consultant was unable to confirm the infection event as no medical records pertaining to the 2-stage infection case were provided.Further information such as pathology reports and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.This patient has a long history of prior revisions, infections, and medical interventions in addition to a bmi in the morbidly obese range and elevated a1c.These patient factors may have contributed to the reported infection event as the medical records indicated these factors would generally exclude the patient from being a surgical candidate.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: cat# 5571-s-050; triathlon stem extender 50mm; lot# hv62wx.Cat# 6704-0-510; md vit slv and 2.0mm homog cbl; lot# 79542302.Cat# 5512-f-402 tri ts femur sz4 right; lot# go93h.Cat# 5560-s-312; triathlon cemented stem-12mm x 150mm; lot# 0080703e.Cat# 5542-a-402 triathlon femoral distal augment 15mm - size 4 right; lot# byz4t.Cat # 5549-a-642; triathlonctrfemconeaug sz3&4r; lot# km3m.Cat# 5542-a-402; triathlon femoral distal augment 15mm - size 4 right: lot# wgv3.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported a 1st stage right knee revision due to infection where all stryker parts were removed and an antibiotic spacer implanted.Patient had a 2nd stage revision in (b)(6) 2022, where the spacer was removed and competitor product was implanted.

Brand Name
NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 19MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17332286
Report Number0002249697-2023-00781
Device Sequence Number15304849
Product Code MBH
UDI-Device Identifier07613327287714
UDI-Public07613327287714
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model Number5537-G-419
Device Catalogue Number5537-G-419-E
Device Lot Number6R54KL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight113 KG